Hail, Lake of the Woods
- When
- May 5, 12:38 PM CST
- Where
- Lake of the Woods County, Baudette
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 48.717, -94.600
3 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 5, 8:40 AM CST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 940 AM CDT THU MAY 5 2005 FORECAST CHALLENGE CONCERNS PCPN CHANCES AND TEMPERATURES. MID LEVEL WAVE OVER INTERNATIONAL BORDER AREA TO SHIFT EAST ACROSS FA THIS AFTERNOON. ASSOCIATED SURFACE BOUNDARY FROM NORTHERN VALLEY WSW TO NEAR JMS TO BE ORIENTED BY RUC FROM LAKE OF THE WOODS TO KBWP BY LATE AFTERNOON. BAND OF SHRA AHEAD OF FRONT FROM NW MN TO FAR SE ND REACHING GROUND AND WILL ADD FOR REMAINDER OF MORNING. AIRMASS MODESTLY UNSTABLE AND WITH ENOUGH BREAKS DIURNAL HEATING SHOULD BE ABLE TO SUPPORT SCT T DURING AFTERNOON. BEHIND FROPA EXPECT QUITE A BIT OF SOLAR AS COLUMN DRIES AND SUPPORTED BY CURRENT SATELLITE TRENDS. CURRENT TEMPERATURES SEEM OK WITH ONLY MINOR ADJUSTMENTS PLANNED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 614 AM CDT THU MAY 5 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-051400- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 614 AM CDT THU MAY 5 2005 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST NORTH DAKOTA AND ADJACENT PARTS OF WEST CENTRAL MINNESOTA ON SATURDAY AND SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. ALSO SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER WEST CENTRAL MINNESOTA AND ADJACENT PARTS OF NORTHWEST MINNESOTA. THE STORMS WOULD MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The Fargo/Grand Forks radar (KMVX), 242 km away, was scanning. The volume nearest the first event began at 18:35 UTC.
3 hail, 2 tornado. Local standard time, as filed.
A tin roof was blown off a carport on the eastern side of Baudette. Minor shingle and tree damage also occurred along a two block path. Wind speeds were estimated to be around 60 mph.
The large hail dented the roof of a metal shed and broke a window.
Intermittent tree damage occurred along the tornado path.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyThe tornado archive for Minnesota, 2005Warnings in Minnesota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454135, 5454137, 5454136, 5454138, 5454139.